Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Quantum cohomology and $ S^1$-actions with isolated fixed points


Author: Eduardo Gonzalez
Journal: Trans. Amer. Math. Soc. 358 (2006), 2927-2948
MSC (2000): Primary 53D05, 53D45
DOI: https://doi.org/10.1090/S0002-9947-06-04038-4
Published electronically: March 1, 2006
MathSciNet review: 2216253
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies symplectic manifolds that admit semi-free circle actions with isolated fixed points. We prove, using results on the Seidel element, that the (small) quantum cohomology of a $ 2n$-dimensional manifold of this type is isomorphic to the (small) quantum cohomology of a product of $ n$ copies of $ \mathbb{P}^1$. This generalizes a result due to Tolman and Weitsman.


References [Enhancements On Off] (What's this?)

  • 1. D. Austin and P. Braam, Morse-Bott theory and equivariant cohomology, in The Floer Memorial Volume, Progress in Mathematics 133, Birkhäuser (1995). MR 1362827 (96i:57037)
  • 2. A. Hattori, Symplectic manifolds with semifree Hamiltonian $ S^1$ actions, Tokyo J. Math. 15 (1992), 281-296. MR 1197098 (93m:57043)
  • 3. F. C. Kirwan, Cohomology of quotients in Symplectic and Algebraic Geometry. Mathematical Notes 31. Princeton University Press (1984). MR 0766741 (86i:58050)
  • 4. D. McDuff and S. Tolman, Topological properties of Hamiltonian circle actions, preprint available at arXiv.math.SG/0404338.
  • 5. D. McDuff and D. Salamon, Introduction to Symplectic Topology, 2nd edition, Oxford Univ. Press, New York (1998) MR 1698616 (2000g:53098)
  • 6. D. McDuff and D. Salamon, J-Holomorphic Curves and Symplectic Topology, AMS Colloquium Publications, 52, Amer. Math. Soc. (2004). MR 2045629 (2004m:53154)
  • 7. M. Schwarz, Equivalences for Morse homology, in Geometry and Topology in Dynamics (ed. M. Barge, K. Kuperberg), Contemporary Mathematics 246, Amer. Math. Soc. (1999), 197-216. MR 1732382 (2000j:57070)
  • 8. M. Schwarz, Morse Homology, Birkäuser Verlag (1999). MR 1239174 (95a:58022)
  • 9. P. Seidel, $ \pi_1$ of symplectic automorphism groups and invertibles in quantum cohomology rings, Geom. and Funct. Anal. 7 (1997), 1046 -1095. MR 1487754 (99b:57068)
  • 10. S. Tolman and J. Weitsman, On semifree symplectic circle actions with isolated fixed points, Topology 39 (2000), 299-309. MR 1722020 (2000k:53074)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53D05, 53D45

Retrieve articles in all journals with MSC (2000): 53D05, 53D45


Additional Information

Eduardo Gonzalez
Affiliation: Department of Mathematics, SUNY at Stony Brook, Stony Brook, New York 11777
Address at time of publication: Department of Mathematics, Rutgers University, 110 Frelinghuysen Rd., Piscataway, New Jersey 08854
Email: eduardo@math.sunysb.edu, eduardog@math.rutgers.edu

DOI: https://doi.org/10.1090/S0002-9947-06-04038-4
Keywords: Symplectic manifold, Hamiltonian $S^{1}$ action, quantum cohomology, Seidel element
Received by editor(s): April 2, 2004
Published electronically: March 1, 2006
Additional Notes: This work was partially supported by CONACyT-119141
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society